Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 2015, Volume 83, Issue 5

Truthful Equilibria in Dynamic Bayesian Games
p. 1795-1848

Johannes Hörner, Satoru Takahashi, Nicolas Vieille

This paper characterizes an equilibrium payoff subset for dynamic Bayesian games as discounting vanishes. Monitoring is imperfect, transitions may depend on actions, types may be correlated, and values may be interdependent. The focus is on equilibria in which players report truthfully. The characterization generalizes that for repeated games, reducing the analysis to static Bayesian games with transfers. With independent private values, the restriction to truthful equilibria is without loss, except for the punishment level: if players withhold their information during punishment‐like phases, a folk theorem obtains.

Log In To View Full Content

Supplemental Material

Supplement to "Truthful Equilibria in Dynamic Bayesian Games"

This supplement contains additional material on Markov Decision Problems and details on the proof of Theorem 5.

Journal News